What to do for bloating while taking Metamucil?
Medically reviewed by Drugs.com. Last updated on Nov 2, 2023.
Bloating is a common side-effect of Metamucil. For new users, start by taking a small amount of Metamucil and then gradually increase to the recommended dosage to allow your system to adjust and to minimize gas and bloating. If you have tried this and you still experience bloating, talk to your doctor.
Metamucil (psyllium) is a bulk-forming fiber laxative. Psyllium works by absorbing liquid in the intestines and swelling to create a softer, bulky stool that is easier to pass.
For more information on Metamucil See:
Related medical questions
- Metamucil vs. MiraLAX: How do they compare?
- The Do's and Don'ts of Treating Constipation
- Is it normal to have rubber like jelly in the stool when taking Metamucil?
- Metamucil - does it accelerate acid reflux?
- Does pantoprazole cause bloating?
- OTC Water Pills
- If I am Lactose Intolerant or Lactose Allergic, are there Medications I should Avoid?
- Making Sense of PMS